Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Adherence Issues
Feb 25, 2004

I started taking meds 110 days ago. I am on viramune, viread, epivir twice a day. I have missed 4 evening doses and 2 morning doses in the past 100 days. Sometimes I take my morning dose a few hours late but never outside of the 3 hour window i've been told about. If I really clamp down now should I be OK or should I throw in the towell and switch to a once a day treatment. I would like to try to find some new ways to remind myself to take my meds before I change. On the other hand I'm wondering if its worth the risk. How long does it take to build resistance? At what point, if I still haven't manage to achieve the 95 mark, should I ask to be changed to a once a day which I assume would be a change from viramune to Sustiva. I wanted to avoid Sustiva because of the cns side effects but I take my chances with nightmares if it means not building resistance.

Response from Dr. Henry

It has been said that the US average for adherence is 70% (many would quibble with that) so you are doing very good from your description. Missing 6 out of 220 doses is an overall A in the adherence world so you can continue trying to work with your current regimen if you otherwise are tolerating it well. Resistance is unlikely in the absence of prior resistance when the adherence level is near 97%. The CNS effects of Sustiva usually subside over the first month so a once a day regimen trying Sustiva is a consideration if that approach to dosing is important to you. KH



Previous
Does HIV or HAART cause bone problems?
Next
Is this a Good Salvage Combination?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement